Alert archive / New Mexico / Wind Advisories in 2022
Wind Advisory 41, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at May 1, 2022, 2:19 AM MDT for 10 counties in New Mexico. It took effect at May 1, 2022, 12:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 1, 2022, 2:19 AM MDT (08:19 UTC)
- In effect from
- May 1, 2022, 12:00 PM MDT
- Expired
- May 1, 2022, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
Counties Catron County, NM, Cibola County, NM, Colfax County, NM, McKinley County, NM, Mora County, NM, San Juan County, NM, San Miguel County, NM, Santa Fe County, NM, Torrance County, NM, Union County, NM
The radar
The Albuquerque radar (KABX), 68 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 8.3 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5430 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
897 WWUS75 KABQ 010819 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 219 AM MDT Sun May 1 2022 NMZ201-202-205-011800- /O.NEW.KABQ.WI.Y.0041.220501T1800Z-220502T0200Z/ Northwest Plateau-Chuska Mountains-West Central Plateau- 219 AM MDT Sun May 1 2022 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts of 45 to 50 mph expected. * WHERE...Chuska Mountains, Northwest Plateau and West Central Plateau. * WHEN...From Noon today to 8 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 15
3 follow-up statements
481 WWUS75 KABQ 011939 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 139 PM MDT Sun May 1 2022 NMZ201-202-205-020200- /O.CON.KABQ.WI.Y.0041.000000T0000Z-220502T0200Z/ Northwest Plateau-Chuska Mountains-West Central Plateau- 139 PM MDT Sun May 1 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph. * WHERE...Chuska Mountains, Northwest Plateau and West Central Plateau. * WHEN...Until 8 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CHJ
047 WWUS75 KABQ 012142 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 342 PM MDT Sun May 1 2022 NMZ223-227>229-020200- /O.EXB.KABQ.WI.Y.0041.220501T2200Z-220502T0200Z/ Central Highlands-Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands- 342 PM MDT Sun May 1 2022 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up around 50 mph expected. * WHERE...Central Highlands, Far Northeast Highlands, Johnson and Bartlett Mesas Including Raton Pass and Northeast Highlands. * WHEN...Until 8 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ201-202-205-020200- /O.CON.KABQ.WI.Y.0041.000000T0000Z-220502T0200Z/ Northwest Plateau-Chuska Mountains-West Central Plateau- 342 PM MDT Sun May 1 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Chuska Mountains, Northwest Plateau and West Central Plateau. * WHEN...Until 8 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CHJ
686 WWUS75 KABQ 020148 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 748 PM MDT Sun May 1 2022 NMZ201-202-205-223-227>229-020300- /O.EXP.KABQ.WI.Y.0041.000000T0000Z-220502T0200Z/ Northwest Plateau-Chuska Mountains-West Central Plateau-Central Highlands-Johnson and Bartlett Mesas Including Raton Pass-Far Northeast Highlands-Northeast Highlands- 748 PM MDT Sun May 1 2022 ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... Winds will continue to decrease through the evening, therefore the Wind Advisory will be allowed to expire. A few stray gusts to 40mph will be possible for the next hour or so. $$ 24
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at May 1, 2:18 AM MDT, 1 minute earlier.
Area forecast discussion, May 1, 2:18 AM MDT, 1 minute before
Area Forecast Discussion National Weather Service Albuquerque NM 218 AM MDT Sun May 1 2022 .SYNOPSIS... Windy, warmer and dusty conditions will prevail today across much of the area, with a late day round of thunderstorms across the eastern highlands and plains. A few storms may become severe closer to the Texas border and produce large hail and damaging winds. Breezy to locally windy and slightly cooler conditions will prevail Monday, followed by another round of windy and potentially dusty conditions on Tuesday. Windy conditions will persist into Wednesday before calming down going into the end of the work week. A warming trend will take temperatures back to well above normal by Friday into Saturday. Strong winds and dusty conditions will make a return next weekend. && .DISCUSSION... SHORT TERM...(TODAY THROUGH MONDAY)... It will be a tale of two different stories across the area today as the western half of the CWA deals with the never ending wind and fire weather conditions while the east sees increasing moisture and a chance for strong to severe thunderstorms. Satellite imagery this morning shows our next closed low spinning over OR. This low will slowly dig into the central Rockies, centering itself over UT this evening. As it does so, southwest flow across NM will strengthen. The strongest winds associated with the jet rounding the base of this low aren't expected to be steered across NM until after 00Z when daytime mixing begins to diminish which helps keep most of the area below wind advisory criteria. However, the nose of this jet does push into western NM by mid- afternoon ahead of the surface Pacific cold front. With very deep mixing, this will allow for the strongest winds to be felt across the northwest and west central plateau this afternoon where confidence in wind advisory speeds being reached is highest. Thus, did issue a Wind Advisory for these zones. There is the potential for the east slopes of the Sangre de Cristo Mountains, adjacent highlands, and Union County to reach advisory criteria as well with a surface low, 700mb wind speeds near 35-40 knots, and deep mixing all in place, however, the current forecast is right on the border of advisory criteria. Confidence wasn't high enough to issue the Wind Advisory in that area at this time, but will let the day shift evaluate trends this morning and issue as needed. Meanwhile, latest obs indicate surface southeasterly flow across west TX and eastern NM which will slowly be responsible for increasing moisture by this afternoon. By mid-morning, dewpoints across the southeast will be reaching into the 40's. That moisture spills northward into the northeast plains as well as westward towards Santa Rosa by mid-afternoon. Dewpoints are expected to even reach into the low-50's across the southeast counties. With this dryline setting up N-S from Union County through Guadalupe, De Baca, and Chaves counties, this will set the stage for afternoon thunderstorms to develop along this boundary. Mid-level lapse rates are steep along and ahead of this dryline at around 7.5 to 9 C/km, and there will also be plenty of instability for storms with MLCAPE values of 1,500 to 2,500 J/kg. Forecast soundings across the east indicate little in the way of CIN, any of which should be eroded by or shortly after 18Z. Favorable shear is also in place with southwesterly to westerly flow aloft, and forecast hodographs depict long, clockwise curvatures. All of this supports the development for strong to severe thunderstorms and supercells this afternoon through evening that will propagate off the dryline in an easterly to northeasterly fashion. Primary hazard will be large hail given the steep lapse rates as well as damaging winds. A tornado or two can't be ruled out as well. Storms will move off into the TX Panhandle and the severe weather threat will diminish after about 03Z. The aforementioned upper-level low finally tracks across the central Rockies on Monday. Its northerly track does us no favors as it strengthens westerly flow aloft. Any low-level moisture leftover from today will be quickly scoured out, and dry, windy conditions will be favored areawide on Monday. Temperatures do cool a few degrees though in the wake of the Pacific cold front. LONG TERM...(MONDAY NIGHT THROUGH SATURDAY)... Yet another upper low will follow the same path as Monday's and move east across the southern Rockies and northern NM on Tuesday into Wednesday, bringing another round of strong winds and dusty conditions. The upper low will push a cold front through Tuesday night into Wednesday, bringing cooler temperatures with highs below normal on Wednesday across much of central and northern NM. Windy conditions will persist Wednesday as the trough axis shifts east across the state, with a few showers or storms between the northern mountains and the TX/OK borders. A low amplitude upper level ridge will follow to close out the work-week, leading to a downtrend in winds and an uptrend in temperatures. By Friday, high temperatures will be back to well above normal areawide. Westerly winds aloft will be back on the uptrend next weekend as a potent upper level trough/low moves east toward the Rockies from over the Great Basin. Both the 00Z ECMWF and GFS show this notable upper air feature bringing strong winds back to the region on Saturday, then increasing even more on Sunday as the trough moves from UT/AZ toward NM. 15/11 && .FIRE WEATHER... ...RED FLAG WARNING IN EFFECT FROM 11 AM to 10 PM MDT SUNDAY FOR ALL AREAS EXCEPT THE NORTHEAST AND EAST CENTRAL PLAINS DUE TO STRONG WINDS, LOW RELATIVE HUMIDITY, AND AN UNSTABLE ATMOSPHERE... ...FIRE WEATHER WATCH IN EFFECT SUNDAY MORNING THROUGH SUNDAY EVENING FOR THE NORTHEAST AND EAST CENTRAL PLAINS DUE TO STRONG WINDS, LOW RELATIVE HUMIDITY, AND AN UNSTABLE ATMOSPHERE... Critical fire weather conditions make their return today across central and western NM as a slowly approaching upper-level low pressure system tracks across the central Rockies. Southwesterly winds will combine with 8 to 12 hours of single digit humidity to result in critical fire weather conditions for all areas west of the central mountain chain. Did cancel the Fire Weather Watch that was in effect for today though across the east. Low-level return flow will strengthen, allowing for increased moisture and for the dryline to set up across the eastern plains. This will allow for the development for thunderstorms this afternoon and evening, some of which will be strong to severe. By Monday, that low pressure system finally tracks eastward, and increasing westerly flow aloft will scour out any low-level moisture remaining across the east. The strongest winds will focus along and east of the central mountain chain and minRHs will plummet down into the single digits. As such, this shifts the focus for critical fire weather conditions to the northeast and east central plains. Windy conditions continue to be favored for the foreseeable future. Another storm system tracks to our north on Tuesday and Wednesday, bringing widespread windy conditions combined with very dry conditions. Widespread critical fire weather conditions will be a concern both days. Breezy to windy conditions persist through the remainder of the work week, but then there is some uncertainty for next weekend as another storm system dives into our area. Confidence is low at this time, but precipitation could be possible by the end of the weekend or into early next week. Increased winds may be more likely though which could keep critical fire weather conditions continuing. 15 && .AVIATION... 06Z TAF CYCLE Southerly low-level return flow will strengthen tonight and into tomorrow. This may result in MVFR cigs across the southeast around 12Z, including KROW and KCVN, but should be short- lived. This low-level return flow will help develop thunderstorms across the eastern plains Sunday afternoon and evening with the potential for strong to severe storms with frequent lightning, large hail, and damaging winds. Across the west, southwesterly winds will strengthen with gusts of 35 to 45 knots expected after 18Z. Smoke from ongoing wildfires may result in MVFR cigs at KLVS and KSAF. 15 && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 80 40 73 40 / 0 5 0 0 Dulce........................... 76 33 69 34 / 0 10 0 0 Cuba............................ 76 36 69 38 / 0 0 0 0 Gallup.......................... 76 33 73 37 / 0 0 0 0 El Morro........................ 73 37 68 38 / 0 0 0 0 Grants.......................... 78 36 73 37 / 0 0 0 0 Quemado......................... 77 38 73 38 / 0 0 0 0 Magdalena....................... 80 44 77 45 / 0 0 0 0 Datil........................... 75 40 73 39 / 0 0 0 0 Reserve......................... 81 33 80 35 / 0 0 0 0 Glenwood........................ 84 46 81 47 / 0 0 0 0 Chama........................... 69 29 63 32 / 0 10 0 0 Los Alamos...................... 74 44 68 45 / 0 0 0 0 Pecos........................... 75 43 70 41 / 5 0 0 0 Cerro/Questa.................... 70 38 66 37 / 0 5 0 0 Red River....................... 67 32 62 32 / 0 5 0 0 Angel Fire...................... 67 29 61 27 / 10 5 0 0 Taos............................ 75 35 70 34 / 0 0 0 0 Mora............................ 73 39 68 37 / 10 0 0 0 Espanola........................ 82 45 76 44 / 0 0 0 0 Santa Fe........................ 76 43 71 42 / 0 0 0 0 Santa Fe Airport................ 79 42 73 41 / 0 0 0 0 Albuquerque Foothills........... 83 51 77 51 / 0 0 0 0 Albuquerque Heights............. 84 50 78 50 / 0 0 0 0 Albuquerque Valley.............. 87 47 81 47 / 0 0 0 0 Albuquerque West Mesa........... 85 48 79 48 / 0 0 0 0 Belen........................... 87 45 82 45 / 0 0 0 0 Bernalillo...................... 86 47 79 47 / 0 0 0 0 Bosque Farms.................... 87 43 81 42 / 0 0 0 0 Corrales........................ 86 48 80 47 / 0 0 0 0 Los Lunas....................... 87 45 81 44 / 0 0 0 0 Placitas........................ 81 50 75 49 / 0 0 0 0 Rio Rancho...................... 85 48 79 48 / 0 0 0 0 Socorro......................... 89 49 86 49 / 0 0 0 0 Sandia Park/Cedar Crest......... 75 47 70 47 / 0 0 0 0 Tijeras......................... 79 46 74 46 / 0 0 0 0 Edgewood........................ 79 44 72 43 / 0 0 0 0 Moriarty/Estancia............... 81 41 75 37 / 0 0 0 0 Clines Corners.................. 75 42 70 38 / 5 0 0 0 Mountainair..................... 78 45 75 44 / 0 0 0 0 Gran Quivira.................... 78 46 76 45 / 0 0 0 0 Carrizozo....................... 82 50 80 49 / 0 0 0 0 Ruidoso......................... 75 47 73 46 / 5 0 0 0 Capulin......................... 71 41 69 33 / 20 30 0 0 Raton........................... 77 39 73 32 / 20 10 0 0 Springer........................ 78 41 75 34 / 20 10 0 0 Las Vegas....................... 76 43 72 35 / 10 5 0 0 Clayton......................... 76 48 76 33 / 40 30 0 0 Roy............................. 76 44 76 36 / 30 30 0 0 Conchas......................... 82 49 83 40 / 30 30 0 0 Santa Rosa...................... 80 49 79 39 / 20 10 0 0 Tucumcari....................... 83 53 85 41 / 40 30 0 0 Clovis.......................... 78 51 82 40 / 50 30 0 0 Portales........................ 80 52 85 39 / 50 30 0 0 Fort Sumner..................... 82 50 84 41 / 30 10 0 0 Roswell......................... 89 50 91 50 / 30 10 0 0 Picacho......................... 85 50 82 48 / 10 0 0 0 Elk............................. 83 49 80 48 / 10 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 11 AM this morning to 10 PM MDT this evening for the following zones... NMZ101>103-105>107-109. Wind Advisory from noon today to 8 PM MDT this evening for the following zones... NMZ201-202-205. Fire Weather Watch from Monday morning through Monday evening for the following zones... NMZ103-104-107-108. &&
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 2:15 PM MDT | Dust Storm Advisory | ABQ | McKinley, Rio Arriba, San Juan | 60 min |
| May 1, 2:52 PM MDT | Fire Weather Watch | ABQ | Bernalillo, Catron, Cibola, Harding, McKinley, Rio Arriba and 6 more | 25 hr |
| May 1, 2:52 PM MDT | Red Flag Warning | ABQ | Harding, San Miguel, Union | 29 hr |
| May 1, 3:18 PM MDT | Dust Storm Advisory | ABQ | McKinley, Rio Arriba, San Juan | 57 min |
| May 1, 4:02 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 28 min |
| May 1, 4:17 PM MDT | Dust Storm Advisory | ABQ | McKinley, Rio Arriba, Sandoval, San Juan | 28 min |
| May 1, 4:27 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Guadalupe | 48 min |
| May 1, 4:46 PM MDT | Dust Storm Advisory | ABQ | McKinley, Rio Arriba, San Juan | 89 min |
| May 1, 4:48 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay, Union | 42 min |
Nearby
Wind Advisories in New Mexico, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.